MAUDE Adverse Event Report: KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; PERSONAL STEAM INHALER

KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; PERSONAL STEAM INHALER
Model Number VIH200
Medical Device Problem Codes Use of Device Problem (1670); Device Handling Problem (3265); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696)
Date of Event 04/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer reported that she received second degree and third degree burns on her abdomen, legs, and groin from hot water that spilled from the personal steam inhaler during use.Medical intervention was sought for her injuries, and follow up care at a burn clinic was also sought.The instructions for proper use have clear warnings which state."caution: never move the appliance while in use.It can spill hot water if tilted, shaken or tipped over causing injury or burns", as well as "do not move, lift, shake, tilt or disassemble while in operation or if it still contains hot water".

Brand Name
VICKS
Common Device Name
PERSONAL STEAM INHALER
Manufacturer (Section D)
KAZ USA, INC., A HELEN OF TROY COMPANY
marlborough MA 01752
Manufacturer Contact
sonja wilkinson
400 donald lynch boulevard
suite 300
marlborough, MA 01752
5084907236
MDR Report Key12832558
Report Number1314800-2021-00027
Device Sequence Number1481822
Product Code KFZ
UDI-Device Identifier00328785502008
UDI-Public00328785502008
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberVIH200
Device Lot Number19720MGH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2021
Initial Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient SexFemale